Drug-induced diarrhea is loose, watery stools caused by certain medications.
See also: Diarrhea
Diarrhea associated with medications
Nearly all medications may cause diarrhea as a side effect. The medications listed below, however, are more likely to cause diarrhea.
Laxatives are meant to cause diarrhea.
Antacids that have magnesium in them may also cause diarrhea or make it worse.
Antibiotics also can produce diarrhea.
Many other drugs may cause diarrhea:
Some herbal teas contain senna or other "natural" laxatives that can cause diarrhea. Other vitamins, minerals, or supplements may also cause diarrhea.
To prevent diarrhea due to antibiotic use, talk to your doctor about taking supplements containing healthy bacteria (probiotics). Some of these products may reduce the risk of diarrhea. Keep taking these supplements for a few days after you finish your antibiotics.
Schiller LR, Sellin JH. Diarrhea. In: Feldman M, Friedman LS, Brandt LJ, eds. Sleisenger & Fordtran’s Gastrointestinal and Liver Disease. 9th ed. Philadelphia, Pa: Saunders Elsevier; 2010:chap 15.